Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal


TitleMultihomogeneous resultant formulae for systems with scaled support
Author(s) Ioannis Z. Emiris, Angelos Mantzaflaris
TypeArticle in Journal
AbstractConstructive methods for matrices of multihomogeneous (or multigraded) resultants for unmixed systems have been studied by Weyman, Zelevinsky, Sturmfels, Dickenstein and Emiris. We generalize these constructions to mixed systems, whose Newton polytopes are scaled copies of one polytope, thus taking a step towards systems with arbitrary supports. First, we specify matrices whose determinant equals the resultant and characterize the systems that admit such formulae. Bézout-type determinantal formulae do not exist, but we describe all possible Sylvester-type and hybrid formulae. We establish tight bounds for all corresponding degree vectors, and specify domains that will surely contain such vectors; the latter are new even for the unmixed case. Second, we make use of multiplication tables and strong duality theory to specify resultant matrices explicitly, for a general scaled system, thus including unmixed systems. The encountered matrices are classified; these include a new type of Sylvester-type matrix as well as Bézout-type matrices, known as partial Bezoutians. Our public-domain Maple implementation includes efficient storage of complexes in memory, and construction of resultant matrices.
KeywordsMultihomogeneous system, Resultant matrix, Sylvester, Bézout, Determinantal formula, Maple implementation
URL http://www.sciencedirect.com/science/article/pii/S0747717111002021
JournalJournal of Symbolic Computation
Pages820 - 842
NoteInternational Symposium on Symbolic and Algebraic Computation (ISSAC 2009)
Translation No
Refereed No